MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT

NUVASIVE, INCORPORATED NUVASIVE PULSE SYSTEM; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 1881500
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No device was returned for evaluation and no radiographs were provided to confirm the reported event.It was reported that an off-label, non-nuvasive device, not indicated for use with the pulse system, was suspected of being inaccurately navigated; however, this device was also used to cannulate for two (2) additional pedicle screws in the case with no inaccuracies.All other navigated nuvasive devices used during the case were confirmed to be accurate.Additionally, it was reported that the patient's bmi was high, which lead to obscuring of the patient reference array from the tracking camera's line of site.It was reported that manual manipulation of tissue was required to clear patient reference array's line of sight, which may have resulted in movement of the reference array.Based on the information obtained, the root cause of the reported event is unknown but may be a result of movement of the patient reference array.Labelling review: "potential adverse events and complications.¿ note: additional surgery may be necessary to correct some of these potential adverse events.Potential pulse system failures include the following, which can cause serious or critical patient injury, including many of the adverse events noted above.Navigational failures/inaccuracies¿" "intra-operative warnings.¿ assess navigational accuracy repeatedly throughout a procedure when using a surgical navigation system.A) reconfirm accuracy by positioning the navigated instrument tip on an identifiable anatomical landmark and comparing the actual tip location to that displayed by the system.B) if the stereotaxic navigation system does not appear to be accurate despite troubleshooting (e.G., resetting the system), do not rely on the navigation system." "make sure to gently drape over the patient reference arrays, ensuring the arrays are not bumped or moved in this process.Any movement of the arrays during this process could require a re-capture of the arrays, or even re-scan of the patient if the registration accuracy is not adequate." "warnings, cautions, and precautions.¿pulse navigation system has been tested for compatibility with the following third party instruments: [table of third party instruments provided].".
 
Event or Problem Description
A case was performed on (b)(6) 2022 operating on l3 to l5 using the pulse system navigation.While navigating with a non-nuvasive, off-label, device not indicated for use with the pulse system, the left l4 cannulation was not accurate resulting in a pedicle screw that was not placed in the intended location.The left l4 screw was removed and replaced in the correct location.No patient injury was reported as a result of the event.

Brand Name
NUVASIVE PULSE SYSTEM
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key16045611
Report Number2031966-2022-00295
Device Sequence Number4924551
Product Code OLO
UDI-Device Identifier00887517990792
UDI-Public887517990792
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K180038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1881500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2022
Initial Report FDA Received Date12/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MEDTRONIC MIDAS CLEARVIEW SP14MH30; PULSE NAVIGATED POINTER; RELINE LUMBAR PROBE; RELINE SCREWDRIVER
Patient SexPrefer Not To Disclose